MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITHOUT NEEDLE; SYRINGE, PISTON

TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITHOUT NEEDLE; SYRINGE, PISTON
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that they put in 5uf of a cancer drug in the involved needle.Applied pressure and pushed the medicine out, the medicine seeps out from the syringe gasket.The event occurred pre-treatment.The patient was not injured, medical or surgical intervention was not required.Chemotherapy drug exposure due to leakage puts healthcare at risk.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not available.A2: age & date of birth: requested, not available.A3: patient sex: requested, not available.A4: weight: requested, not available.A5: ethnicity: requested, not available.A6: race: requested, not available.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.E3: occupation: sales.One (1) piece of the actual sample was returned.The actual samples were confirmed to be contaminated with the chemotherapy drugs therefore the evaluation conducted was only limited to visual inspection due to the risk of exposure to chemo drugs.The sample was confirmed to be free of any damages or molding-related defects that could lead to the complaint.The retention samples were visually inspected and confirmed to be free of any damages or molding-related defects that could lead to the complaint.The samples were subjected to liquid leakage at the syringe plunger stopper under compression to ensure that no leakage of water past the plunger stopper or seal.All samples met the required specifications.A total of one (3) complaint were received from the previous two fiscal years to the present for the same issue where the cause was not identified as related to our product or manufacturing process.The root cause of the complaint is not related to our product or process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.The actual samples reveal no problems that could contribute to the reported complaint.We have an inspection system in place that can detect and automatically remove faulty engagement (between ig and plunger) and a peeled injection gasket.Only products in good condition are supplied to the next process.We also conduct routine inspections to ensure the quality of our products.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SYRINGE WITHOUT NEEDLE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18007779
Report Number3003902955-2023-00057
Device Sequence Number12422887
Product Code FMF
UDI-Device Identifier34806017511440
UDI-Public34806017511440
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K063613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSS-60L
Device Lot Number230622H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOTHERAPY / 5UF
Patient SexUnknown